Alert archive / Ohio / Areal Flood Warnings in 2018

Areal Flood Warning 21, NWS Wilmington, OH

May 27, 2018Fairfield County, Hocking County, Ohio

NWS Wilmington, OH issued this areal flood warning at May 27, 2018, 5:00 AM EDT for Fairfield County, Hocking County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2018, 5:00 AM EDT (09:00 UTC)
Expired
May 27, 2018, 8:30 AM EDT
In force
4 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Fairfield County, OH, Hocking County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

402 
WGUS41 KILN 270900
FLWILN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
500 AM EDT SUN MAY 27 2018

OHC045-073-271300-
/O.NEW.KILN.FA.W.0021.180527T0900Z-180527T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield OH-Hocking OH-
500 AM EDT SUN MAY 27 2018

The National Weather Service in Wilmington has issued a

* Flood Warning for...
  South central Fairfield County in central Ohio...
  Northwestern Hocking County in central Ohio...

* Until 900 AM EDT.

* At 457 AM EDT, rain had ended across the area but local law 
  enforcement reported that flooding issues were persisting from the 
  heavy rainfall last night. U.S. highway 33 still remains closed 
  near Rockbridge. The Go-mart in Rockbridge is also flooded with 2 
  high water rescues having taken place earlier this morning. 

* Some locations that will experience flooding include...
  Logan, Hide-A-Way Hills, Sugar Grove, Clearport, Buena Vista in
  Hocking County, Enterprise, Rockbridge and Lake Logan State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.

&&

LAT...LON 3965 8240 3950 8239 3953 8273 3963 8273

$$
1 follow-up statement
467 
WGUS81 KILN 271230
FLSILN

Flood Statement
National Weather Service Wilmington OH
830 AM EDT SUN MAY 27 2018

OHC045-073-271240-
/O.CAN.KILN.FA.W.0021.000000T0000Z-180527T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield OH-Hocking OH-
830 AM EDT SUN MAY 27 2018

...THE FLOOD WARNING FOR SOUTH CENTRAL FAIRFIELD AND NORTHWESTERN
HOCKING COUNTIES IS CANCELLED...

Flood waters have receded and are no longer expected to pose a threat
to life or property. Please continue to heed any road closures.

Please report previous flooding to the National Weather Service by
going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3965 8240 3950 8239 3953 8273 3963 8273

$$

Novak

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at May 27, 2:00 AM EDT, 3 hours earlier.

Area forecast discussion, May 27, 2:00 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Wilmington OH
200 AM EDT Sun May 27 2018

.SYNOPSIS...
An upper level disturbance will move across the region
overnight. In the wake of this system, the rest of the Memorial
Day weekend will be warm and humid.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Scattered convection continues to occur along generally an
east-west band that is sagging south. This should diminish
through the night. Forecast lows look reasonable at this point.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
H5 ridge begins to builds over the Ohio Valley Sunday as the s/w
exits to the east. This combined with drier mid levels will act
as a cap to thunderstorms development and expect Sunday to be
dry. Temperatures will warm to the upper 80s.

The ridge remains in place Sunday night. Skies should be
clearing as the night progresses. Could see some more fog by the
end of Sunday night. It will be muggy and warm with lows in the
mid to upper 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Warm and humid conditions will be present for Monday. Monday is
expected to be the warmest day of the long term. Precipitation
is expected to stay confined to south of the region and
therefore went with dry conditions for Monday and Monday night.

Beginning later in the day on Tuesday, moisture from the remnants of
Alberto will begin to work into the region.  Wednesday and Thursday
will bring the highest chances of precipitation to the region.  As
the low nears the area Wednesday afternoon into Wednesday evening
wind gust could exceed 30 mph.  Trended winds and wind gusts upwards
with this forecast during this time.

A weak disturbance will keep precipitation chances in the forecast
for Friday.  There are some subtle weak features near the area for
Saturday, however nothing strong enough to have precipitation
chances in the forecast for Saturday at this time.

Temperatures are expected to be above normal for most locations
through the long term period.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Convection still continues to linger across some of the TAF
sites this morning, but in general continues to weaken due to a
lack of daytime heating. This morning, some high res models are
indicating the possibility of MVFR restrictions in visibilities
thanks to weak winds and yesterdays precipitation. Overall,
cloud cover is currently sufficient to where most MVFR
visibility development should be held off.

During the day today drier air will continue to nudge south
with PWATs falling below 1.00" in places. GFS soundings show
drier air quickly moving in across all TAF sites, while the NAM
shows enough moisture lingering towards KCVG/ KLUK were some
thunderstorm formation would be possible. For now the chance
looks to low to mention in the TAFs.

OUTLOOK...Thunderstorms are possible Wednesday into Thursday.
MVFR ceilings and visibilities possible Wednesday night into
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...
AVIATION...Haines
Hazardous weather outlook, May 27, 4:34 AM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
434 AM EDT Sun May 27 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
434 AM EDT Sun May 27 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 27, 3:25 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
325 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     FLASH FLOOD      ROCKBRIDGE              39.58N 82.52W
05/27/2018                   HOCKING            OH   911 CALL CENTER

            2 HIGH WATER RESCUES IN THE TOWN OF ROCKBRIDGE CURRENTLY
            ONGOING.

&&

BAH
Local storm report, May 27, 3:28 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 AM EDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     FLASH FLOOD      5 NE LOGAN              39.59N 82.34W
05/27/2018                   HOCKING            OH   911 CALL CENTER

            HIGH WATER RESCUE ONGOING DUE TO CAR IN HIGH WATER AT
            SR93 AND 668.

&&

BAH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:46 AM EDTAreal Flood AdvisoryILNHocking3 hr
May 27, 1:56 AM EDTFlash Flood WarningILNFairfield, Hocking3 hr
May 27, 6:10 AM EDTRiver Flood WarningILNHocking2 hr
May 27, 4:22 PM EDTAreal Flood AdvisoryILNAdams113 min
May 27, 6:40 PM EDTAreal Flood AdvisoryILNRoss2 hr

Nearby

Areal Flood Warnings in Ohio, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.